Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Took Clexane injections. Cannot walk, pain in leg. Had stroke. Suggestion?

User rating for this question
Very Good
Answered by

Pain Medicine & Palliative Care Specialist
Practicing since : 1983
Answered : 1337 Questions
My mom took Clexane, injections starting last Friday and starting Sunday, she can't walk without feeling tremendous pain in her right leg. She had a stroke about 3 months ago. Now she is home. Prior to Clexane, she was fine. Starting to walk again and regaining strength in her left leg and arm, the side where the stroke happend.
Posted Wed, 3 Jul 2013 in Brain and Spine
Answered by Dr. Kerry Pottinger 41 minutes later
Thank you for your question.
As you mother's stroke affected her left side then she is going to have to use her right side more than she was previously in order to walk. Therefore, she is putting more strain on this side. This may cause more pain in her leg in the early stages of her rehabilitation. Also, now she is home, she may have different physical challenges to manage than she did when in hospital. Again, putting additional strains on her body.
Clexane injections can be painful and cause some muscle bruising. This can be painful when these muscles are used.
Recovery from a stroke can be a long process. You may gain some help by consulting a physiotherapist for advice on exercises that may aid strengthening and recovery of her affected muscles.
I hope this has been of help to you. If you have any further questions, please do not hesitate to contact me.
Dr K A Pottinger
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor